MAUDE Adverse Event Report: BIOMET UK LTD. OXF MP SLOT POST CUT GD MED; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF MP SLOT POST CUT GD MED; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the large peg broken off posterior femoral cutter jig instrument code 32-422981 medium.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.The complaint states: it was reported that during surgery, the large peg broken off posterior femoral cutter jig instrument code 32-422981 medium.Event occurred during surgery.No health consequences or impact.Review of returned product confirms the reported event that the large pin has fractured.Visual inspection of the confirms that the large pin is fractured.There is evidence of brittle fracture at the point where the small diameter meets the large diameter.In addition to the fractured pin, the condition of the block indicates that the instrument has been used in multiple surgeries and as a result has multiple indentations and scratches.Slight discoloration is visible on the instrument¿s surface which is expected and in line with the length of time in the field (approximately 7 years and 6 months).Dimensional check not required as any dimensional non-conformance would impact the complaint.No assembly checks carried out as the instrument was returned damaged.A review of the raw material certificates confirms conformance to specification.A review of the manufacturing history record shows that there were no recorded non-conformances during the production of the instrument and the certificate of conformance confirms that the device was processed and verified in line with the specification and quality characteristics as defined by zimmer biomet.The root cause cannot be confirmed with the available information however, the likely root cause of the reported event is damage caused by repeated use during repeated use and time spent in the field (approximately 7 years and 6 months).Investigation is completed based on current available information.If any additional information becomes available, then the complaint will be reopened and investigated.A review of the complaint database did not show any capa or hhed associated to this complaint category.Both the severity and occurrence of the reported event are in line with the risk file.No harm to patient has been reported.The item was distributed conforming.Adequate instructions are provided to ensure the instrument is reprocessed correctly.No corrective actions are required at this time.The hazard and reported harm are covered by the risk file and the severity/occurrence and the risk scores are within acceptable limits.The overall risk is considered to be low.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
OXF MP SLOT POST CUT GD MED
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key12115977
Report Number3002806535-2021-00293
Device Sequence Number4429609
Product Code HXC
UDI-Device Identifier05019279440023
UDI-Public05019279440023
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422981
Device Lot NumberZB140102
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1